Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Episodes of light headedness, dizziness and nausea that subside within a week, diagnosed with B12 deficiency. Is the diagnosis right?

hi.this is dolly.. since last 2 years,once in every 4 to 6 months, I suffered from light-headedness ,accompanied by dizziness and nausea .This continued for a while-around a week,and then would subside..the doctor gave me Vertin along with some antibiotics .In july 2012,I had a the similar symptoms,but more intense, and lasted long…this time it was also accompanied by some vision problem… swaying moment,weakness and took me a long time to get better. However since that time I have never felt completely relaxed,as now and then i have a feeling of light-headedness,severe heaviness in eyes and sometimes in head , headaches- which are not very intense ,intolerance to crowded places especially malls etc., confusion.and so many more.. The doctor gave me antibiotics in intervals which made me felt better for the time being… Finally I checked with the neurologist .He thinks it to be the Symptoms of migraine and also recommended a B-12 test..So finally before 2 days, I was diagnose with the B-12 deficiency which is 171 pg/ml..He has suggested 10 injection of -UNICOBAL and also the oral cap.of the same..(I being a pure eggs too).He thinks my B-12 level triggers the Migraine… I took my first shot of b12 and two oral dozes of the same till now...but there is no change in my weakness..infact I am feeling extreme weak...since i took the injection.. My concern is that all these are really the symptoms of deficiency of B-12 . and nothing else!!.I am really really confused ..since last seven months not a day of my life has been normal…I feel depressed.Once a active and energetic me is becoming dull and depressed.. someone pl. suggest…
Asked On : Sat, 29 Dec 2012
Answers:  2 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Emergency Medicine Specialist 's  Response
Hi Dolly,
Thanks for writing your query.

Vitamin B12 deficiency can cause a feeling of weakness/fatigue/depression.

After reading your post, it seems that your headaches are due to migraine.
There are some trigger factors , which if avoided or taken care of can decrease the frequency and intensity of the headaches. Some common of them are :-
1. Lack of sleep
2. Missed meals
3. Mensturation in females
4. Mental stress
5. Heavy physical exercise
6. Cigarette/Alcohol
7. Dairy products
8. Some foods containing MSG

You can take Paracetamol 500 mg, one tablet along with Domperidone 10 mg whenever you feel headache. If the problem persists, you can start Flunarizine 10 mg at night for prevention of migraine after discussing with your Neurologist. You can take Vitamin B12 supplements as descibed by your doctor.

I hope this is helpful to you.
Answered: Sun, 30 Dec 2012
I find this answer helpful
Psychiatrist Dr. Arpan Jain's  Response
Hello Dolly, this is Dr Arpan,
As discribed by you , you are having the symptoms suggestive of migrane hedache although u have not described it adequatly , but the associated symptoms suggests the diagnosis.
Although B12 defficiency can also lead the similar complains, but you are having very mild defficiency as the normal b12 levels are-200 to 900 pg/ml, and yours is 171 pg/ml ,which may be due to repeated use of antibiotics for such a long period of 7 months.
I will advice you to take sufficient amount of sleep, avoid lound music, long hours bright light,avoid use of any nicotine containing substance and excessive coffee intake.
For prophylaxis of migrane headache i can advice you
- tab propranolol 20 mg at bed time
- tab encorate crono(sodium valproate) 500 mg at bed time.

Can continue you b12 medications as it takes weeks to show response.
Hope you will be benifited.
Answered: Sun, 30 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor